Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 12, NWS Lubbock, TX

March 19, 2011Crosby County, Floyd County, Hale County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Mar 19, 2011, 10:42 PM CDT for Crosby County, Floyd County, Hale County, Texas. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 19, 2011, 10:42 PM CDT (03:42 UTC)
Expired
Mar 19, 2011, 11:36 PM CDT
In force
54 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Crosby County, TX, Floyd County, TX, Hale County, TX

The radar

The Lubbock radar (KLBB), 40 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 19, 10:47 PM CDTHAIL 12 Wnw Petersburg, TXONE INCH HAIL REPORTED ON THE ROAD ALONG 54 NEAR COUNTY ROAD Z.
Mar 19, 11:20 PM CDTHAIL 0.75Floydada, TXSMALL HAIL REPORTED IN FLOYDADA BY S.0.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 19, 5:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
457 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WUUS54 KLUB 200342
SVRLUB
TXC107-153-189-200445-
/O.NEW.KLUB.SV.W.0012.110320T0342Z-110320T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1042 PM CDT SAT MAR 19 2011

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN FLOYD COUNTY IN NORTHWEST TEXAS.
  SOUTHEASTERN HALE COUNTY IN NORTHWEST TEXAS.
  NORTHWESTERN CROSBY COUNTY IN NORTHWEST TEXAS.

* UNTIL 1145 PM CDT

* AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE.  THIS STORM WAS LOCATED NEAR PETERSBURG...OR 13
  MILES EAST OF ABERNATHY...AND MOVING EAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE FLOYDADA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM...TAKE COVER NOW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS.

&&

LAT...LON 3380 10117 3382 10155 3382 10156 3383 10157
      3383 10163 3384 10167 3396 10169 3413 10122
TIME...MOT...LOC 0341Z 259DEG 22KT 3387 10160

$$

BRC
3 follow-up statements
111 
WWUS54 KLUB 200359
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1059 PM CDT SAT MAR 19 2011

TXC189-200408-
/O.CAN.KLUB.SV.W.0012.000000T0000Z-110320T0445Z/
HALE TX-
1059 PM CDT SAT MAR 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HALE COUNTY IS 
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS.

LAT...LON 3384 10156 3397 10156 3412 10122 3380 10117
      3382 10156
TIME...MOT...LOC 0358Z 259DEG 22KT 3389 10148

$$

TXC107-153-200445-
/O.CON.KLUB.SV.W.0012.000000T0000Z-110320T0445Z/
FLOYD TX-CROSBY TX-
1059 PM CDT SAT MAR 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHWESTERN CROSBY AND SOUTHWESTERN FLOYD COUNTIES...

AT 1053 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL.  THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF FLOYDADA...MOVING
EAST AT 25 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE FLOYDADA.

LARGE HAIL...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE 
COVER IN A SUBSTANTIAL SHELTER.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING FOR THE PANHANDLE AND NORTHWEST TEXAS.

LAT...LON 3384 10156 3397 10156 3412 10122 3380 10117
      3382 10156
TIME...MOT...LOC 0358Z 259DEG 22KT 3389 10148

$$

BRC
129 
WWUS54 KLUB 200415
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1115 PM CDT SAT MAR 19 2011

TXC107-200424-
/O.CAN.KLUB.SV.W.0012.000000T0000Z-110320T0445Z/
CROSBY TX-
1115 PM CDT SAT MAR 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CROSBY COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM WILL REMAIN IN FLOYD COUNTY.

LAT...LON 3384 10118 3387 10141 3397 10141 3403 10121
TIME...MOT...LOC 0414Z 259DEG 22KT 3390 10135

$$

TXC153-200445-
/O.CON.KLUB.SV.W.0012.000000T0000Z-110320T0445Z/
FLOYD TX-
1115 PM CDT SAT MAR 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR SOUTHERN FLOYD COUNTY...

AT 1111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL.  THIS STORM WAS LOCATED 6 MILES SOUTH OF FLOYDADA...MOVING EAST
AT 25 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE FLOYDADA.

LARGE HAIL AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE 
COVER IN A SUBSTANTIAL SHELTER.

LAT...LON 3384 10118 3387 10141 3397 10141 3403 10121
TIME...MOT...LOC 0414Z 259DEG 22KT 3390 10135

$$

MCZ/BRC
095 
WWUS54 KLUB 200436
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1136 PM CDT SAT MAR 19 2011

TXC153-200444-
/O.CAN.KLUB.SV.W.0012.000000T0000Z-110320T0445Z/
FLOYD TX-
1136 PM CDT SAT MAR 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FLOYD COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED 
CONSIDERABLY. NONETHELESS...THIS STORM WILL STILL BE CAPABLE OF 
PRODUCING BRIEF HEAVY RAINS AND SMALL HAIL GENERALLY EAST OF 
FLOYDADA THROUGH MIDNIGHT.

LAT...LON 3384 10118 3387 10141 3397 10141 3403 10121
TIME...MOT...LOC 0434Z 180DEG 0KT 3390 10137

$$

MCZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 6:38 PM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Mar 19, 6:38 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
638 PM CDT SAT MAR 19 2011

.UPDATE...
AVIATION DISCUSSION IS INCLUDED BELOW. FORECAST PRODUCTS HAVE BEEN
UPDATED TO REFLECT THE ONGOING SEVERE CONVECTIVE THREAT. APPARENT
SW-NE LOW-LEVEL CONVERGENCE MAXIMA EXTENDING FROM PLAINS
NORTHEAST TO PLAINVIEW HAS BEEN THE FOCUS FOR ISOLATED-SCATTERED
TSRA DEVELOPMENT IN THE PAST HOUR. WTM OBSERVATIONS HAVE
CONSISTENTLY SHOWN ENHANCED SELY WINDS WITH FREQUENT GUSTS
SOUTHEAST OF THIS BOUNDARY. ABUNDANT SHEAR...PARTICULARLY IN THE
LOWEST LEVELS...WILL SUPPORT SUPERCELLULAR MODES AT TIMES
ESPECIALLY JUST NORTH OF THE ADVANCING WARM FRONT OBSERVED
ENTERING THE SOUTHERN SOUTH PLAINS.

&&

.AVIATION...
THREAT OF SEVERE THUNDERSTORMS IS MAXIMIZED THIS EVENING IN THE
VICINITY OF BOTH LBB AND CDS...HOWEVER RELATIVELY ISOLATED
COVERAGE OF STORMS AT THIS TIME ONLY WARRANTS A TEMPO MENTION
WITH SMALL HAIL. ADDITIONAL TSRA DEVELOPMENT SOUTHWEST OF LBB WILL
HAVE THE GREATEST POTENTIAL OF IMPACTING THE TERMINAL LATER THIS
EVENING BEFORE CONVECTION DEPARTS EAST OF THE REGION TONIGHT.
ADDITIONAL INFLUX OF MOISTURE OVERNIGHT STILL APPEARS SUPPORTIVE
OF SOME MVFR CONDITIONS AFTER MIDNIGHT BEFORE SELY WINDS VEER SWLY
IMPROVING THE CHANCE OF VFR BY SUN MORNING.

&&

.PREV DISCUSSION... /ISSUED 237 PM CDT SAT MAR 19 2011/

SHORT TERM...
UA LOW OFF THE COAST OF OREGON CONTINUED TO DIG SSE AND THUS INDUCED
SW FLOW ALOFT ACROSS THE SOUTHERN PLAINS. LOOKING AT THE SFC...THE
COLD FRONT THAT MOVED SOUTH ACROSS THE CWA YESTERDAY MORNING SHOWED
SIGNS OF A SLOW RETREAT NORTH...AS IT WAS SPATIALLY DISTRIBUTED NEAR
AN WEST OF ASPERMONT TO SNYDER TO SEMINOLE LINE PER 20Z METAR
ANALYSIS. THUS ISENTROPIC UPGLIDE SOUTH OF THE FRONTAL ZONE AND
UPSLOPE SFC WINDS AIDED IN ISOLATED SHOWERS AND THUNDERSTORMS ACROSS
PORTIONS OF THE SOUTH PLAINS...MAINLY ACROSS SOUTHERN /NEAREST THE
FRONTAL BOUNDARY/ AND EASTERN ZONES. A DRYLINE WAS SHAPING UP ACROSS
EASTERN NEW MEXICO...AS SOME BUBBLING CU COMMENCED NEAR SANTA FE NEW
MEXICO TO DELL CITY TEXAS. BROKEN TO OVERCAST CLOUD DECKS CONFINED
TEMPS TO THE 50S AND 60S /WITH A FEW LOWER 70S SE/ ACROSS THE SOUTH
PLAINS. ADDITIONAL STORM DEVELOPMENT IS POSSIBLE IF SKIES CONTINUE
TO BREAK. THUS SOME STORMS COULD PULSATE TOWARDS STRONGER LEVELS DUE
TO DAYTIME DESTABILIZATION.

BIT OF DISCREPANCY EXISTS AMONGST MODELS IN REGARDS TO PRECIP
EVOLUTION LATER THIS EVENING AND TONIGHT. THE NAM SOLUTION RETREATS
THE FRONTAL BOUNDARY TO NEAR THE NORTHEASTERN ZONES THIS LATE THIS
AFTERNOON/EARLY THIS EVENING...WITH BEST PRECIP DEVELOPING ALONG AND
EAST OF THE BOUNDARY. MODEL SOUNDINGS EXHIBITED A CAPPING INVERSION
ALBEIT WEAKENING AS LAPSE RATES STEEPEN WITH TIME...IN ADDITION TO
MID-LEVEL INSTABILITY WITH PROGGED CAPE VALUES AOA 1500 J/KG ACROSS
THE AFOREMENTIONED AREA AND SOUTHERN LOCALES.
CONCURRENTLY...GENERALLY WEAK VORT MAX ENERGY EMBEDDED IN THE FLOW
ALOFT IS PROGGED TO SWING NORTHEAST ACROSS THE SOUTHERN TEXAS
PANHANDLE AND NORTHERN SOUTH PLAINS WHICH MAY AID IN PROVIDING
MESOSCALE FORCING FOR ASCENT PER THE NAM. FURTHERMORE THE NAM
SOLUTION EXHIBITED A SHARPENING DRYLINE AS IT EDGES EASTWARD NEAR
THE TEXAS/NEW MEXICO BORDER TONIGHT...WHICH WILL AID TO DRAW DRIER
AIR /AND POSSIBLY STORMS ALTHOUGH THE NAM KEEPS IT DRY/ CLOSER TO
THE REGION. THUS BEST PRECIP APPEARS TO SHIFT TO THE SOUTHEASTERN
TEXAS PANHANDLE/ROLLING PLAINS TONIGHT...COINCIDING WITH THE
RETREATING BOUNDARY...BEST LLJ /35-40 KTS/ AND MID-LEVEL INSTABILITY
/AOA 1500 J/KG/. THE GFS SOLUTION ALSO DISPLAYS A RETREATING FROPA
BUT AT A SLIGHTLY SLOWER PACE...AS IT IS SPATIALLY DISTRIBUTED
ACROSS NORTHERN ZONES BY THIS EVENING. PRECIP IS ALSO SHOWN ALONG
THE FRONTAL ZONE IN ADDITION TO CONVECTIVE SIGNALS FARTHER SOUTH AND
WEST ALONG AND EAST OF A DRYLINE LATE TONIGHT. HENCE...THE GFS
SOLUTION PUSHES THE DRYLINE FARTHER EAST TO THE FAR WESTERN
ZONES...WHILE CONCURRENTLY A SLIGHTLY STRONGER DEPICTED UA VORT MAX
SWINGS ACROSS THE NORTHERN AND NORTHWESTERN ZONES. QPF SIGNALS
PREVAILS THROUGH EARLY SUNDAY MORNING ACROSS ALL BUT THE FAR WESTERN
ZONES...AS PWATS NEAR 1.00 ACROSS LOCALES OFF THE CAPROCK PER
SOUNDINGS. CURRENT THINKING IS THAT THE NAM IS TOO DRY AND THE GFS
PERHAPS TOO WET AND WILL LEAN TOWARDS A BLEND OF THE SOLUTIONS.
THUS...WILL MAINTAIN MENTIONABLE POPS THROUGH EARLY SUNDAY MORNING
WITH BEST POPS SHIFTING EAST AND NORTH WITH TIME.

MODEL SOUNDINGS DISPLAYED THE RE-ESTABLISHMENT OF LOW LEVEL
MOISTENING AS THE LLJ RAMPS UP OVERNIGHT...HINTING AT THE
DEVELOPMENT OF LOW CLOUDS AND POSSIBLE FOG PRODUCTION BY SUNDAY
MORNING. BY SUNDAY AFTERNOON SFC LEE TROUGHING WILL DEVELOP NW OF
THE REGION...THUS INDUCING BREEZY SOUTH TO SOUTHWESTERLY SFC WINDS.
AS A RESULT...THE DRYLINE WILL PUSH EASTWARD NEARING THE EDGE OF THE
CAPROCK AND AID TO TRANSPORT DRIER AIR ESPECIALLY ACROSS LOCALES ON
THE CAPROCK. AS MID TO UPPER LEVEL THICKNESS VALUES INCREASE...TEMPS
ARE ANTICIPATED TO WARM INTO THE LOWER TO MID 80S. THUS ABOVE
NORMAL TEMPS AND DOWNSLOPING WIND CONDITIONS WILL DROP RELATIVE
HUMIDITY VALUES TO BETWEEN 10 TO 15 PERCENT ACROSS CENTRAL AND
WESTERN ZONES. EXPECTED LACK OF SIGNIFICANT RAINFALL ACROSS THE SAID
AREA COMBINED WITH DRY FUELS AND THE ABOVE PARAMETERS WILL VALIDATE
INCREASED FIRE WEATHER CONCERNS. ONLY MITIGATING FACTOR WILL BE
20-FOOT WINDS AS SPEEDS ARE ANTICIPATED TO REMAIN BELOW CRITICAL
VALUES. HAVE KEPT POPS BELOW MENTIONABLE LEVELS ATTM FOR SUNDAY
AFTERNOON DUE TO A CAPPING INVERSION PER SOUNDINGS AND A SLIGHTLY
DIFFUSED/NON-SHARPENED DRYLINE.

LONG TERM...
THE MAIN FOCUS IN THE EXTENDED REMAINS ON THE UL TROF AND ASSOCIATED
FIRE WX CONCERNS FOR TUE. HOWEVER...MODELS HAVE INCREASED THE LOW
LVL MOISTURE SOME WITH THE LATEST RUN. THIS MAKE SENSE GIVEN THE
AMOUNT OF PACIFIC MOISTURE ALREADY PUSHING ONSHORE WITH THIS SYSTEM.
THAT BEING SAID THOUGH THE DRYLINE WILL NOT BE AS PRONOUNCED ACROSS
THE FA THERE REMAINS ENOUGH DRY AIR BEHIND IT AFTER MIDDAY TUE FOR
ELEVATED FIRE CONCERNS. OVER THE LAST COUPLE OF RUNS GUIDANCE HAS
FINALLY INCREASED WIND SOME...THOUGH THE MEX DID DROP A MPH OR SO
THIS LATE RUN DUE IN PART SLIGHTLY MORE MOISTURE EXPECTED.
ALSO...SOUNDING PROFILES DON/T EXTEND THE STEEP LAPSE RATES AS FAR
INTO THE MID LVLS AS IN PREVIOUS RUNS. AS THE UL TROF EXITS THE
REGION A DRY COLD FRONT WILL PUSH THRU THE AREA ON WED...WITH RETURN
FLOW BACK BY THU AS UL FLOW BECOMES MORE ZONAL. ALSO...THU THE LEE
TROF/DRYLINE DEVELOPS AS A SHORTWAVE PUSHES ACROSS THE NRN PLAINS.
AS THIS WAVE PROPAGATES EWARD THE DRYLINE WILL SLIDE INTO THE ERN
ROLLING PLAINS BEFORE THE NEXT COLD FRONT BACKDOORS INTO THE SRN
PANHANDLES. THIS SHOULD KEEP MOST TSTM DEVELOPMENT E OF THE AREA
WHERE LESS OF A CAP EXIST. THOUGH...AS THE FRONT PUSHES SWARD AND
LOW LVL MOISTURE INCREASE THERE IS SOME POTENTIAL FOR PRECIP
MAINLY OFF THE CAPROCK. HOWEVER...WILL CONTINUE A DRY EXTENDED
FORECAST AS CONFIDENCE REMAINS LOW.

MEADOWS

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        44  80  44  79  46 /  20   0   0   0   0
TULIA         48  80  47  79  49 /  30  10   0   0   0
PLAINVIEW     49  79  48  79  50 /  30  10   0   0   0
LEVELLAND     48  82  50  82  51 /  20   0   0   0   0
LUBBOCK       51  83  52  82  53 /  30  10  10  10  10
DENVER CITY   49  83  52  83  53 /  30   0  10   0  10
BROWNFIELD    50  83  51  83  53 /  30   0  10  10  10
CHILDRESS     53  81  52  81  52 /  30  10  10  10  10
SPUR          52  81  52  83  53 /  30  10  10  10   0
ASPERMONT     55  84  56  83  56 /  20  10  10  10   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/99
Hazardous weather outlook, Mar 19, 5:56 PM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
556 PM CDT SAT MAR 19 2011

TXZ021>044-202300-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
556 PM CDT SAT MAR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS EVENING AND OVERNIGHT

CONVECTIVE

A FEW SEVERE THUNDERSTORMS WILL THREATEN PORTIONS OF THE SOUTH
PLAINS AND ROLLING PLAINS LATE THIS AFTERNOON AND EVENING WITH
LARGE HAIL BEING THE GREATEST THREAT. A SEVERE THUNDERSTORM WATCH
IS IN EFFECT UNTIL 11 PM CDT FOR MUCH OF THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ON THE
CAPROCK SUNDAY AFTERNOON AND WEST OF THE INTERSTATE 27 AND HIGHWAY
87 CORRIDOR MONDAY AFTERNOON. ON TUESDAY...WARM...DRY AND BREEZY
CONDITIONS ARE EXPECTED TO SPREAD ACROSS THE ENTIRE OUTLOOK AREA
BRINGING A GREATER THREAT OF CRITICAL FIRE WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

LIMITED STORM SPOTTER ACTIVATIONS MAY BE REQUESTED THIS EVENING.
STORM SPOTTERS ARE ENCOURAGED TO REPORT ANY REPORTS OF HAIL OR
WIND TO THE NATIONAL WEATHER SERVICE IN LUBBOCK.

In the hours before

Local storm report, Mar 19, 9:23 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
923 PM CDT SAT MAR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     HAIL             6 NE LUBBOCK            33.64N 101.80W
03/19/2011  E1.00 INCH       LUBBOCK            TX   ASOS

&&

EVENT NUMBER LUB1100061

FB
Local storm report, Mar 19, 9:24 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
924 PM CDT SAT MAR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     HAIL             LUBBOCK                 33.58N 101.88W
03/19/2011  E1.00 INCH       LUBBOCK            TX   EMERGENCY MNGR

&&

EVENT NUMBER LUB1100062

FB
Local storm report, Mar 19, 9:29 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
929 PM CDT SAT MAR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     HAIL             LUBBOCK                 33.58N 101.88W
03/19/2011  E1.00 INCH       LUBBOCK            TX   FAA

&&

CORRECTED SOURCE

EVENT NUMBER LUB1100062

FB
Local storm report, Mar 19, 10:15 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1015 PM CDT SAT MAR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     HAIL             ABERNATHY               33.83N 101.84W
03/19/2011  E1.00 INCH       LUBBOCK            TX   SKYWARN SPOTTER

            ONE HALF TO 1 INCH HAIL ON GROUND IN DOWNTOWN
            ABERNATHY.

&&

EVENT NUMBER LUB1100063

SCOBB
Local storm report, Mar 19, 10:39 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1039 PM CDT SAT MAR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0703 PM     TORNADO          7 NE ABERNATHY          33.91N 101.76W
03/19/2011                   HALE               TX   SKYWARN SPOTTER

            FUNNEL CLOUD THREE QUARTERS OF THE WAY TO GROUND...
            BRIEF DUST WHIRL REPORTED ON THE GROUND. CONFIRMED BY
            MULTIPLE SOURCES.

&&

EVENT NUMBER LUB1100064

SCOBB
Local storm report, Mar 19, 10:42 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1042 PM CDT SAT MAR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     HAIL             6 NE ABERNATHY          33.90N 101.77W
03/19/2011  E1.00 INCH       HALE               TX   SKYWARN SPOTTER

            ONE INCH HAIL ON THE GROUND.

&&

EVENT NUMBER LUB1100065

SCOBB

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 7:01 PM CDTTornado WarningLUBCrosby, Floyd, Hale29 min
Mar 19, 7:07 PM CDTSevere Thunderstorm WarningLUBCochran, Hockley38 min
Mar 19, 7:29 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale47 min
Mar 19, 7:43 PM CDTSevere Thunderstorm WarningLUBHale, Hockley, Lamb, Lubbock62 min
Mar 19, 8:03 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale57 min
Mar 19, 8:09 PM CDTSevere Thunderstorm WarningLUBCastro, Hale, Lamb, Swisher66 min
Mar 19, 8:41 PM CDTSevere Thunderstorm WarningLUBHale, Lubbock64 min
Mar 19, 9:01 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Hale, Swisher21 min
Mar 19, 9:14 PM CDTAreal Flood AdvisoryLUBLubbock61 min
Mar 19, 9:37 PM CDTSevere Thunderstorm WarningLUBHale, Hockley, Lamb, Lubbock54 min
Mar 19, 9:44 PM CDTSevere Thunderstorm WarningLUBCrosby, Floyd, Hale, Lubbock61 min
Mar 20, 7:43 AM CDTFire Weather WatchLUBBailey, Castro, Cochran, Lamb, Parmer, Swisher23 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.